MAUDE Adverse Event Report: LIVANOVA USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Catalog Number SU-20602
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Additional device information: lot number: multiple issues and multiple lot numbers (1813400128 and 1813400138) were reported by the customer.It is unknown which lot number(s) were affected by the reported issue.Expiration date: may 31, 2021 for both reported lot numbers.Device manufacture date: 1813400128 - may 14, 2018; 1813400138 - may 14, 2018.During follow-up communication with the customer, livanova requested additional information regarding the identity of the foreign material.The customer did not provide additional information and stated that we would be able to inspect the cannula upon return to livanova.The device has been requested for return to livanova for further investigation.If any additional information relevant to the reported issue is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that multiple rigid tip suction wands were identified to have foreign bodies.It is unclear from the photographs and information provided if the foreign bodies were ink markings or particles, and whether they were inside or outside of the cannula tubing.This issue was discovered during incoming inspection at the distributor.There was no patient involvement.
 
Additional Manufacturer Narrative
The three complained cannula were returned to livanova usa and subjected to visual inspection.One cannula was found to have a hair in the sealed packaging.The other two cannula were found to have small movable particles onto the tubing.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The most probable root cause of the failure is inadequate cleaning during the assembly of this products.The operators involved in the assembly of this product were retrained to prevent further occurrence of this issue.Livanova usa will keep monitoring the marked for similar issue.

Brand Name
STANDARD AND SMALL RIGID TIP SUCTION WANDS
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key8166705
Report Number1718850-2018-00023
Device Sequence Number19493159
Product Code DTS
UDI-Device Identifier00803622105876
UDI-Public00803622105876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSU-20602
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1